Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
187 Doctors are Online

Suffering from constant nausea and vomiting. Advised to take recta, supposortries, Zofran and Pepto Bismall frequently. Suggest remedy?

DOCTOR OF THE MONTH - Apr 2013
Apr 2013
User rating for this question
Very Good
Answered by

General Surgeon
Practicing since : 2008
Answered : 7904 Questions
Question
I have written few min. ago, but Iwill repeat!! I have been sufferin from constant nausea and vomiting for about 2-3 wks. now. My Dr. has give me recta; supposortries, and Zofran. ; All of which temporarily help but not enough to leave completely. Today he said I may have to go to Specialist to see what is wrong with my tummy/ I also have used Pepto Bismall frequently. What do you suggest.
Posted Fri, 20 Sep 2013 in Digestion and Bowels
 
 
Answered by Dr. Ivan R. Rommstein 40 minutes later
Brief Answer:
it requires further evaluation

Detailed Answer:
Hi and welcome to XXXXXXX Thanks for the query.
If there is no fever and diarrhea associated with vomiting or you dont consider it is food poisoning then it definitely requires specialist work up. 2-3 weeks of nausea and vomiting may indicates some intestinal or gastric obstruction especially if those medicines you ve mentioned arent helpful. If there is diarrhea and fever it may indicate gaastroenterocolitis and antibiotic treatment may be necessary.
So despite the fact that most causes of chronic nausea are not serious and may resolve spontaneously, I think that you should visit gastroenterologist and do at least abdominal ultrasound and gastroscopy. If you ignore it it may cause excessive fluid loss and nutrition imbalance. Till you visit specialist, drink plenty of fluids, eat easier food and take just one drug at time. Wish you good health. Regards
Above answer was peer-reviewed by
 
Follow-up: Suffering from constant nausea and vomiting. Advised to take recta, supposortries, Zofran and Pepto Bismall frequently. Suggest remedy? 33 minutes later
I saw a specialist in the field of colon this past spring. I had a colonoscopy prodedure done by him. He found one small polip and removed it otherwise he said everything was clear and no problems that he could see. I forgot to mention that in my original query. Thanks.
 
 
Answered by Dr. Ivan R. Rommstein 10 minutes later
Brief Answer:
Hi.

Detailed Answer:
Well colon disorders rarely cause vomiting. it may cause diarrhea, rectal bleeding or crampy pain in abdomen,but nausea and vomiting indicate upper gastrointestinal problem usualy in stomach or small intestines and it cant be examined by colonoscopy of course. Second possibility is gallbaldder and pancreatic pathology so thats why I recommend ultrasound or CT scan of abdomen. IBD can lead to vomiting as well and you may be allergic to some other food but lactose so you can have food allergy testing,but I really think that you should go see specialist first.
Above answer was peer-reviewed by
 
Follow-up: Suffering from constant nausea and vomiting. Advised to take recta, supposortries, Zofran and Pepto Bismall frequently. Suggest remedy? 42 minutes later
I have had my gallbladder removed. With the same symptoms as I have now. That is why I question why I have same feelings now. What can I ask, finally, are symptoms for pancreatic problems. Thank you for your comments.
 
 
Answered by Dr. Ivan R. Rommstein 24 hours later
Brief Answer:
hi

Detailed Answer:
Well check your pancreatic enzymes levels to rule this out. Chronic pancreatitis or pseudoocyst can cause vomiting. Or do some imaging test to see is there any obstruction of your small bowel and stomach. if everything is clear then there can be metabolic cause and you ll need more detailed blood tests to find it.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication
Medical Procedures

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor